How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask LSU-Vet Your Own Question
LSU-Vet
LSU-Vet, Dog Veterinarian
Category: Dog
Satisfied Customers: 2088
Experience:  Veterinarian, Dog/Cat Veterinarian
12131827
Type Your Dog Question Here...
LSU-Vet is online now
A new question is answered every 9 seconds

My puppy ate two phenazopyridine hcl pills the other day.

Resolved Question:

My puppy ate two phenazopyridine hcl pills the other day. I contacted my vet immediately and was informed she may get "dry eyes" due to the medication. Is dry eyes curable?
Submitted: 8 years ago.
Category: Dog
Expert:  LSU-Vet replied 8 years ago.

Thanks for writing in,

 

Your vet is absolutely right, this medication can cause dry eye or KCS. It is curable as long as it doesn't cause permanent damage. It will be dose related. Your vet tomorrow will definitely do a test for tear production. If it is found to be low then your dog will be started on some medication to encourage tear production. You will also have to supplement with artificial tears a few times per day. For tonight if you think she is uncomfortable you can get some artificial tears (regular no added ingredients) and apply this about every four hours. Do not apply this tomorrow morning as this may interfere with your vets testing. I hope this has helped!

LSU-Vet and 4 other Dog Specialists are ready to help you